CSN Login
Members Online: 11

Levaquin

scrummy3
Posts: 10
Joined: Oct 2008

Greetings,

Anyone have odd effects from being treated by Levaquin? Had a severe respiratory infection last spring and was given a course of this antibiotic. Experienced some of the more common side-effects but at a CT scan 2-3 months later in June, they found enlarged nodes. They confirmed with a PET that some were hot, and ordered a biopsy of one that returned normal. Now, about four months later, the nodes are still large and hot.

I've found one source that cites enlarged nodes as a side-effect of Levaquin but it is not a common one. Anyone else heard of or experienced this or any other anomalous enlargement of nodes?

Later.

---
JB

sandybe
Posts: 40
Joined: Aug 2008

Yes I have two enlarged nodes in my lungs. I was treated with Levaquin several times. They have not checked on my nodes yet and are waiting until the next CT scan. I find your posting very interesting and have not heard of this before. I will have to look into it now. Thanks.

scrummy3
Posts: 10
Joined: Oct 2008

Just to be clear, I'm not in denial or suggesting anyone ignore the obvious. In my case (Large B-Cell nHL), it is fairly reasonable to assume that the enlargement has to do with my cancer. I also know it is very unlikely I will ever discover the cause of my nHL, but I still keep looking. Yet, the inconclusive results of biopsies and PETs leave me scratching my head.

That said, the Levaquin connection may be a reach, but I thought I'd ask. You hear about a few other drugs, like Enbrel, that can cause Lymphoma. I only found one reference that appeared to be a bona fide drug spec sheet that listed enlarged nodes, not necessarily Lymphoma, as a result. The rest of the drug spec sheets list the more obvious side effects. And the other sites I found are discussion groups about folks who have had some really bad effects. Need to be careful in all such sites, even this one, of "science by concensus."

My oncologist is being prudent with the further testing, but even he suggests I could just have nodes that don't shrink quickly or some other anomalous condition.

Later.

---
JB

ExGI
Posts: 9
Joined: Feb 2009

It's bad stuff stay away if possible.

seakelp
Posts: 1
Joined: Mar 2009

84 year old dad put in hospital due to Levaquin.Dry Mouth,depression,weight loss,loss of apetite, peripheral neuritis of hands, vision problems, weakness, shortness of breath, balance problems, swelling of feet and ankles, dry eye, urination problems, pain in calves and shoulder,insomnia.......After being inundated with drugs and tests, doc announces that biopsy revealed b-cell Lymphoma in lungs.Cannot help but feel that Levaquin was involved since dad had widespread systemic reaction to this drug.Was given Retuxin on top of all the other stuff he was given and passed away after three weeks in hospital.Docs fail often to link effects of antibiotics to patient's symptoms.

Fran-HD
Posts: 12
Joined: Mar 2009

I have taken levaquin several times for respiratory infections and have not really had very many side effects. I did not get enlarged nodes in any way. I did not get better and had to be switched to another antibiotic to get rid of infection so am not thrilled about it as a drug of choice. That being said even though we all have the common thread of hodgkins that does not mean we all have the same reaction to antibiotics. I would just be careful about taking it anymore. If your doc wants to prescribe it ask what your other options are. It is good to be careful about which medications you take and definetly pay attention to side effects because our bodies have been altered with radiation and chemo.

Hope everything works out well for you. Take Care God bless, Fran

Folks24
Posts: 96
Joined: Feb 2007

I've never had a problem with it myself but a co-worker has.

She is a BC survivor of about 2-3 yrs and age 61. She was given Levaquin for an infection and got the rare bad side effect of a torn tendon! Wow I didn't know that could happen with that drug. She said it does happen to some folks but usually not to the severity that she had. She is going to physical therapy now to work on the shoulders and hopefully won't have surgery.

It is really c*&^* when drugs you expect to help you make you worse off!

judyy
Posts: 19
Joined: Jun 2009

I have not had any effects from levaquin. I took it almost the whole 8 months I was on CHOP.

That is scarey. I will have to talk to my doctor .

Thanks
Judy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network